Alert archive / Washington / High Surf Advisories in 2011
High Surf Advisory 2, NWS Seattle, WA
NWS Seattle, WA issued this high surf advisory at Apr 4, 2011, 2:35 PM PDT. It took effect at Apr 5, 2011, 5:00 AM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 2:35 PM PDT (21:35 UTC)
- In effect from
- Apr 5, 2011, 5:00 AM PDT
- Expired
- Apr 6, 2011, 2:43 PM PDT
- In force
- 34 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
311 WHUS46 KSEW 042135 CFWSEW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 235 PM PDT MON APR 4 2011 ...A LARGE SWELL TRAIN THAT WAS GENERATED BY A DEEP LOW PRESSURE SYSTEM IN THE NORTHEAST PACIFIC WILL BRING HIGH SURF TO THE WASHINGTON COAST TUESDAY THROUGH WEDNESDAY... WAZ516-517-050600- /O.NEW.KSEW.SU.Y.0002.110405T1200Z-110407T0000Z/ NORTH COAST-CENTRAL COAST- 235 PM PDT MON APR 4 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF ADVISORY FOR THE NORTH AND CENTRAL WASHINGTON COAST...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 5 PM PDT WEDNESDAY. * SEAS...COMBINED SEAS WILL BUILD TO 15 FEET ON TUESDAY AND TO 20 FEET TUESDAY NIGHT THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WWW.WEATHER.GOV/SEATTLE MERCER
4 follow-up statements
611 WHUS46 KSEW 050502 CFWSEW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1002 PM PDT MON APR 4 2011 ...A LARGE SWELL TRAIN THAT WAS GENERATED BY A DEEP LOW PRESSURE SYSTEM IN THE NORTHEAST PACIFIC WILL BRING HIGH SURF TO THE WASHINGTON COAST TUESDAY THROUGH WEDNESDAY... WAZ516-517-051715- /O.CON.KSEW.SU.Y.0002.110405T1200Z-110407T0000Z/ NORTH COAST-CENTRAL COAST- 1002 PM PDT MON APR 4 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO 5 PM PDT WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO 5 PM PDT WEDNESDAY. * SEAS...COMBINED SEAS WILL BUILD TO 15 FEET ON TUESDAY AND TO 20 FEET TUESDAY NIGHT THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WWW.WEATHER.GOV/SEATTLE
771 WHUS46 KSEW 051740 CFWSEW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1040 AM PDT TUE APR 5 2011 ...A LARGE SWELL TRAIN THAT WAS GENERATED BY A DEEP LOW PRESSURE SYSTEM IN THE NORTHEAST PACIFIC WILL BRING HIGH SURF TO THE WASHINGTON COAST TUESDAY THROUGH WEDNESDAY... WAZ516-517-060430- /O.CON.KSEW.SU.Y.0002.000000T0000Z-110407T0000Z/ NORTH COAST-CENTRAL COAST- 1040 AM PDT TUE APR 5 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE NORTH AND CENTRAL WASHINGTON COAST...UNTIL 5 PM PDT WEDNESDAY. * SEAS...COMBINED SEAS OF 15 TO 18 FEET TODAY WILL BUILD TO 20 FEET TONIGHT THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WWW.WEATHER.GOV/SEATTLE
066 WHUS46 KSEW 060415 CFWSEW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 915 PM PDT TUE APR 5 2011 ...A LARGE SWELL TRAIN THAT WAS GENERATED BY A DEEP LOW PRESSURE SYSTEM IN THE NORTHEAST PACIFIC WILL BRING HIGH SURF TO THE WASHINGTON COAST THROUGH WEDNESDAY... WAZ516-517-061630- /O.CON.KSEW.SU.Y.0002.000000T0000Z-110407T0000Z/ NORTH COAST-CENTRAL COAST- 915 PM PDT TUE APR 5 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE COAST UNTIL 5 PM PDT WEDNESDAY. * SEAS...COMBINED SEAS 15 TO 20 FEET THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. BREAKWATERS AND JETTIES MAY BE SWEPT UNEXPECTEDLY BY LARGE WAVES...SUDDEN SNEAKER WAVES AND DEBRIS OR DRIFTWOOD WILL POSE A DANGER IN THE SURF ZONE. && $$ WWW.WEATHER.GOV/SEATTLE
277 WHUS46 KSEW 062143 CFWSEW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 243 PM PDT WED APR 6 2011 WAZ516-517-062245- /O.CAN.KSEW.SU.Y.0002.000000T0000Z-110407T0000Z/ NORTH COAST-CENTRAL COAST- 243 PM PDT WED APR 6 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH SURF ADVISORY FOR THE NORTH AND CENTRAL COAST. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high surf advisory went out at Apr 4, 9:15 AM PDT, 5 hours 20 minutes earlier.
Area forecast discussion, Apr 4, 9:15 AM PDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
915 AM PDT MON APR 4 2011
.SYNOPSIS...A SLOW MOVING WEATHER SYSTEM WILL BRING RAIN TO THE
LOWLANDS AND SNOW TO THE MOUNTAINS TODAY...THEN MOVE EAST TONIGHT.
AN UPPER TROUGH WILL GRADUALLY DEEPEN OVER THE PACIFIC NORTHWEST
TUESDAY THROUGH THURSDAY GIVING SHOWERS AND COOL CONDITIONS. DRIER
AND MILDER CONDITIONS WILL BEGIN FRIDAY AND CONTINUE INTO NEXT
WEEKEND AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA.
&&
.SHORT TERM...WESTERLY FLOW ALOFT IS BRINGING PRECIPITATION TO THE
MOUNTAINS BUT SO FAR THE SEATTLE AREA IS MOSTLY IN A RAIN SHADOW.
THIS PATTERN IS LIKELY TO CONTINUE TODAY AND TONIGHT. FLOW TURNS
MORE NORTHWESTERLY ON TUESDAY WHICH IS A GOOD SNOW PRODUCING PATTERN
IN THE MOUNTAINS BUT AGAIN IS FAIRLY DRY OVER THE SEATTLE AREA. AN
UPPER TROUGH ARRIVES ON WEDNESDAY WHICH WILL BRING SHOWERY
CONDITIONS.
THE SNOW LEVEL...CURRENTLY AROUND 4000 FEET THOUGH IT IS SNOWING AT
SNOQUALMIE PASS...IS FORECAST TO FALL TO 2500 FEET TONIGHT. HAVE TO
CONSIDER JUST HOW MUCH SNOW IS GOING TO FALL IN THE MOUNTAINS...MAY
HAVE TO UPGRADE THE ADVISORY TO A WARNING FOR HEAVY SNOW. HIGH
TEMPERATURES OVER THE LOWLANDS WILL BE ON THE LOW SIDE EARLY THIS
WEEK...IN THE UPPER 40S...WHICH IS A GOOD 10 DEGREES BELOW NORMAL
FOR THIS TIME OF YEAR. BURKE
.LONG TERM...PREVIOUS DISCUSSION...EXTENDED MODELS STILL SHOWING
GOOD CONSISTENCY BOTH RUN TO RUN AND MODEL TO MODEL THIS MORNING.
TROUGH STARTS DIGGING SOUTH LATE WEDNESDAY INTO THURSDAY WITH THE
JET OVER NORTHERN CALIFORNIA BY LATE THURSDAY MORNING. FLOW ALOFT
TURNING NORTHEASTERLY ON THURSDAY AS THE TROUGH DIGS AND AN UPPER
LEVEL RIDGE BEGINS TO BUILD INTO BRITISH COLUMBIA. TREND CONTINUES
THURSDAY NIGHT INTO FRIDAY WITH THE RIDGE CONTINUING TO BUILD AND
THE TROUGH CONTINUING TO MOVE SOUTH. BOTH THE GFS AND THE ECMWF ARE
NOW DRY OVER WESTERN WASHINGTON WITH THE EXCEPTION OF MAYBE SOME
UPSLOPE SHOWERS IN THE CASCADES WITH THE NORTHEASTERLY FLOW ALOFT.
WILL TAKE THE POPS OUT OF THE FORECAST FOR MOST OF THE AREA ON
FRIDAY. THE UPPER LEVEL RIDGE MOVES OVER WESTERN WASHINGTON SATURDAY
THEN SHIFTS EAST ON SUNDAY. BOTH THE 00Z ECMWF AND THE GFS HINTING
THAT THE APPROACHING FRONT FOR LATE IN THE WEEKEND WILL STALL
OFFSHORE OR AT LEAST SLOW DOWN ENOUGH FOR THE WHOLE WEEKEND TO BE
DRY. CURRENT FORECAST HAS JUST A CHANCE OF RAIN FOR THE COAST ON
SUNDAY AND WILL STAY WITH THAT FORECAST. WITH THE AREA UNDER HIGH
PRES AND SUBSIDENCE ALOFT...TEMPERATURES ACROSS THE AREA COULD
APPROACH 60 DEG WITH AT LEAST PARTLY SUNNY SKIES OVER THE WEEKEND.
FELTON
&&
.HYDROLOGY...RAINFALL HAS NOT BEEN COPIOUS ANYWHERE. RIVERS HAVE
DRAINED SINCE THE HEAVY RAIN OF LAST WEEK. SNOW IS FALLING IN THE
PASSES. THE FREEZING LEVEL IS FORECAST TO FALL BELOW 3000 FEET. ALL
OF THESE POINT TO NO FLOODING AND WILL LIKELY DROP THE FLOOD WATCH
THAT IS STILL IN EFFECT IN A FEW COUNTIES.
SNOW LEVELS WILL BE LOW AND PRECIPITATION WILL BE SHOWERY IN NATURE
TUESDAY THROUGH THURSDAY. NEW FLOODING IS UNLIKELY ON ANY RIVER
INCLUDING THE GREEN FOR THE NEXT 10 DAYS. BURKE
&&
.AVIATION...MODERATE TO STRONG W/SW FLOW FLOW ALOFT WITH A FLAT
RIDGE OVER WA TODAY...FOLLOWED BY A WEAK TROUGH TONIGHT. A SURFACE
FRONT NEAR THE COAST TODAY WILL WEAKEN AND BECOME ILL DEFINED AS IT
PUSHES ACROSS WRN WA THIS AFTERNOON. MOIST AT ALL LEVELS AND STABLE.
THE KBFI-KPAE CORRIDOR WILL REMAIN MOSTLY RAIN SHADOWED WITH
SLIGHTLY HIGHER CIGS THAN ELSEWHERE AROUND WRN WA.
KSEA...SE WIND 4-8 KT...BECOMING SW 9-14 KT THIS AFTERNOON.
&&
.MARINE...A WEAK FRONTAL SYSTEM OVER THE COASTAL WATERS THIS MORNING
WILL DISSIPATE AS IT MOVES ACROSS THE INLAND WATERS THIS AFTERNOON.
POST FRONTAL SW GRADIENTS WILL MAIN SC WINDS IN THE SOUND THROUGH
TONIGHT AS WELL AS A WLY SC SURGE OF WINDS DOWN THE STRAIT. SEAS
WILL COME UP TUE AND WED...WITH 18FT WLY SWELL COASTAL WATERS IN THE
FCST.
&&
.AVALANCHE...THE NEXT FRONT WITH MOISTURE ORIGINATING IN THE TROPICS
WILL SLOWLY CROSS THE NORTHWEST ON MONDAY. THIS SHOULD GIVE WEST
WINDS...MODERATE TO HEAVY SNOW AND RISING SNOW LEVELS. WEST WINDS
SHOULD NOT BE AS STRONG NOR SHOULD PRECIPITATION BE AS HEAVY WITH
THIS SYSTEM AS WITH THE LAST SYSTEM 30-31 MARCH. SNOW LEVELS SHOULD
ALSO NOT GET SO HIGH AS WITH THE LAST SYSTEM. BUT THE MODERATE TO
HEAVY SNOW WILL FALL WITH A WARMING TREND. SO THE WEATHER ON MONDAY
SHOULD CAUSE ANOTHER AVALANCHE CYCLE AND AN AVALANCHE WARNING IS IN
EFFECT FOR MONDAY. TRAVEL IN AVALANCHE TERRAIN IS NOT RECOMMENDED ON
MONDAY. PLEASE VISIT NWAC.US FOR DETAILS. FERBER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND
PASSES ABOVE 4000 FEET.
PZ...SMALL CRAFT ADVISORY ALL WATERS.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:18 AM PDT | Winter Weather Advisory | SEW | 31 hr | |
| Apr 4, 2:24 PM PDT | Small Craft Advisory for Rough Bar | SEW | 4 days |
Nearby
High Surf Advisories in Washington, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.